Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 2, 2021, 5:05 PM MDT for Oneida County, Idaho. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 5:05 PM MDT (23:05 UTC)
- Expired
- Aug 2, 2021, 5:45 PM MDT
- In force
- 40 min
- Issued by
- NWS Pocatello, ID
County Oneida County, ID
The radar
The Salt Lake City radar (KMTX), 105 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947 WWUS85 KPIH 022305 SPSPIH Special Weather Statement National Weather Service Pocatello ID 505 PM MDT Mon Aug 2 2021 IDZ058-059-022345- Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID- 505 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ONEIDA...SOUTHERN BANNOCK AND WEST CENTRAL FRANKLIN COUNTIES UNTIL 545 PM MDT... At 504 PM MDT, Doppler radar was tracking a strong thunderstorm over Malad, moving west southwest at 10 to 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Malad, Pleasantview and Samaria. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Expect very low visibilities while driving in heavy rain. && LAT...LON 4211 11238 4232 11235 4233 11218 4213 11208 TIME...MOT...LOC 2304Z 359DEG 13KT 4221 11227 $$ TW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:25 PM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 2, 1:25 PM MDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 125 PM MDT Mon Aug 2 2021 .SHORT TERM...Tonight through Wednesday. An upper level trough and associated surface front/dry line will pass through central and east Idaho this afternoon. This will be the focus for additional thunderstorms this afternoon. Precipitable water values remain extraordinarily high, around 1.25 inches. Surface dew points remain in the low to mid 60s. So heavy rain is almost certain with thunderstorms once again this afternoon and evening. Flash flood watches remain in effect for the high country. Isolated flooding remains possible in the Snake Plain, but mainly concerned with street flooding there, higher threat along the bench areas.Isolated severe storms can't be entirely ruled out with strong winds possible as well. Models show convection ending this evening as the dry line/front passes into Wyoming. Tuesday and Wednesday looks much drier with lower dew points. Still moist by Idaho standards, but looking at dew points in the upper 40s to around 50 as opposed to the current low to mid 60s we are currently enjoying. Isolated heat of the day variety thunderstorms are possible Tuesday and Wednesday. Wednesday is a slightly better chance over the central mountains as a weak upper level trough enters the region. 13 .LONG TERM...Thursday through Monday. A storm will @see across eastern Idaho Thursday, with a better chance of showers and thunderstorms. These storms won't be tapping into deep monsoon moisture, but we can't rule out a few storms producing locally heavy rain because of recent rainfall and moisture. The storm track shifts north through the weekend. We could see some showers and storms closer to the Montana border, but most of the area will be dry and breezy. Keyes && .AVIATION...Showers and thunderstorms will be potentially impacting TAF sites this afternoon and evening. Just like the past few days, we could see MVFR/IFR weather due to heavy rain and low visibility. We should see things ending west to east overnight. At the moment, we don't think we will have fog or stratus issues just due to all of the recent rainfall...but it might be something we need to monitor. Tomorrow should be VFR with no storms expected. Keyes && .FIRE WEATHER...Showers and thunderstorms and the risk of heavy rainfall and debris flows will end overnight from west to east. We could see a few very isolated storms tomorrow across mainly the central mountains and near the Wyoming border, but the risk is very low (around 10% at most). There is an increasing chance in the central mountains later Wednesday, expanding everything heading into Thursday. These storms will be more of a mix of wet and dry, as monsoon moisture won't be around. That said, with all of the recent rainfall...it's possible enough moisture is there to produce a few locally heavy rainers. The storm track shifts north heading into the weekend. While showers and storms are possible closer to the Montana border, the main issue may become gusty winds across most of central and eastern Idaho with a drier airmass moving in. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for IDZ056>074. &&
In the hours before
Special weather statement, Aug 2, 4:35 PM MDT, 30 minutes before
Special Weather Statement National Weather Service Pocatello ID 435 PM MDT Mon Aug 2 2021 IDZ052-053-067-022315- Arco/Mud Lake Desert ID-Upper Snake River Plain ID- Beaverhead/Lemhi Highlands ID- 435 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND SOUTH CENTRAL CLARK COUNTIES UNTIL 515 PM MDT... At 434 PM MDT, Doppler radar was tracking a strong thunderstorm near Hamer, or 11 miles south of Dubois, moving east at 35 mph. Winds in excess of 40 mph and small hail will be possible with this storm. Locations impacted include... Dubois, Terreton, Mud Lake, Hamer, Monteview and Sage Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Expect very low visibilities while driving through heavy rain. && LAT...LON 4376 11252 4411 11256 4419 11223 4373 11217 TIME...MOT...LOC 2234Z 261DEG 32KT 4401 11226 TW
Special weather statement, Aug 2, 4:41 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Pocatello ID
441 PM MDT Mon Aug 2 2021
IDZ066-022330-
Centennial Mountains/Island Park ID-
441 PM MDT Mon Aug 2 2021
...SPECIAL WEATHER STATEMENT...
At 438 PM MDT, Doppler radar was tracking a strong thunderstorm over
Last Chance, or 19 miles north of Ashton, moving east at 35 mph.
Winds in excess of 30 mph and small hail will be possible with this
storm.
Be cautious on area lakes. Storms will produce moderate to heavy
brief rain. Brief bonding of water is likely.
Locations impacted include...
Henrys Lake, Island Park Village, Shotgun Village, Ponds Lodge, Macks
Inn, Last Chance, Island Park Reservoir, Red Rock Pass, Big Springs,
Targhee Pass and Harriman State Park.
LAT...LON 4426 11157 4454 11172 4456 11170 4456 11159
4454 11147 4459 11152 4464 11152 4467 11147
4470 11149 4471 11142 4475 11137 4473 11132
4467 11127 4465 11128 4462 11122 4461 11124
4458 11123 4457 11118 4449 11109 4434 11109
TIME...MOT...LOC 2238Z 261DEG 32KT 4435 11142
TWSpecial weather statement, Aug 2, 4:44 PM MDT, 21 minutes before
Special Weather Statement National Weather Service Pocatello ID 444 PM MDT Mon Aug 2 2021 IDZ061-022330- Bear Lake Valley ID- 444 PM MDT Mon Aug 2 2021 ...SPECIAL WEATHER STATEMENT... At 443 PM MDT, Doppler radar was tracking a strong thunderstorm near Bear Lake Idaho Portion, moving east at 35 mph. Winds in excess of 30 mph, small hail and lightning will be possible with this storm. Locations impacted include... Bear Lake Idaho Portion and Fish Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Bear Lake, Move to safe shelter now! Do not be caught on or near the water. Gusty winds and choppy waves are likely. && LAT...LON 4210 11140 4209 11125 4200 11128 4200 11141 TIME...MOT...LOC 2243Z 261DEG 32KT 4202 11125 TW
Special weather statement, Aug 2, 4:50 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Pocatello ID
450 PM MDT Mon Aug 2 2021
IDZ051>055-068-069-075-022330-
Eastern Magic Valley ID-Arco/Mud Lake Desert ID-
Upper Snake River Plain ID-Shoshone/Lava Beds ID-Lost River Range ID-
Wood River Foothills ID-Lower Snake River Plain ID-
Lost River Valleys ID-
450 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BLAINE...
SOUTHWESTERN JEFFERSON...SOUTHERN BUTTE...NORTHEASTERN LINCOLN...
NORTHWESTERN BONNEVILLE...NORTHWESTERN BINGHAM AND NORTH CENTRAL
MINIDOKA COUNTIES UNTIL 530 PM MDT...
At 449 PM MDT, Doppler radar was tracking a strong line of
thunderstorms and outflow winds from these storms.
Winds in excess of 40 to 50 mph and small hail will be possible with
this storm. Moderate to heavy rain is likely with thunderstorms.
Locations impacted include...
Atomic City, Craters Of The Moon, Central Inl, Southeast Inl,
Southwest Inl, Kettle Butte, East Butte and Big Southern Butte.
LAT...LON 4314 11378 4334 11390 4377 11278 4373 11217
4360 11217 4329 11293
TIME...MOT...LOC 2249Z 162DEG 66KT 4360 11322
TWSpecial weather statement, Aug 2, 5:01 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Pocatello ID
501 PM MDT Mon Aug 2 2021
IDZ058>062-022345-
Franklin/Eastern Oneida Region ID-Bear Lake Valley ID-
Bear River Range ID-Marsh and Arbon Highlands ID-
Blackfoot Mountains ID-
501 PM MDT Mon Aug 2 2021
...SPECIAL WEATHER STATEMENT...
At 500 PM MDT, Doppler radar was tracking a line of thunderstorm
near Oneida Narrows Reservoir, or 16 miles west of Montpelier,
moving northeast at 10 to 15 mph.
Winds in excess of 30 mph and small hail will be possible with this
storm.
Locations impacted include...
Oneida Narrows Reservoir, Thatcher and Emmigrant Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.Expect low visibilities in heavy rain.
&&
LAT...LON 4210 11140 4210 11159 4227 11169 4235 11183
4244 11186 4246 11174 4237 11150
TIME...MOT...LOC 2300Z 241DEG 7KT 4233 11162
TWSpecial weather statement, Aug 2, 5:05 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pocatello ID 505 PM MDT Mon Aug 2 2021 IDZ058-059-022345- Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID- 505 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ONEIDA...SOUTHERN BANNOCK AND WEST CENTRAL FRANKLIN COUNTIES UNTIL 545 PM MDT... At 504 PM MDT, Doppler radar was tracking a strong thunderstorm over Malad, moving west southwest at 10 to 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Malad, Pleasantview and Samaria. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Expect very low visibilities while driving in heavy rain. && LAT...LON 4211 11238 4232 11235 4233 11218 4213 11208 TIME...MOT...LOC 2304Z 359DEG 13KT 4221 11227 TW
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:31 PM MDT | Areal Flood Advisory | PIH | Cassia, Oneida | 119 min |
| Aug 1, 6:42 PM MDT | Areal Flood Advisory | PIH | Oneida, Power | 2 hr |
| Aug 1, 7:08 PM MDT | Areal Flood Advisory | PIH | Cassia | 67 min |
| Aug 1, 8:31 PM MDT | Areal Flood Advisory | PIH | Oneida, Power | 59 min |
| Aug 1, 8:36 PM MDT | Areal Flood Advisory | PIH | Cassia | 54 min |
| Aug 2, 11:39 AM MDT | Areal Flood Advisory | PIH | Bannock, Caribou | 111 min |
| Aug 2, 11:46 AM MDT | Special Weather Statement | PIH | Bear Lake | 59 min |
| Aug 2, 12:25 PM MDT | Areal Flood Advisory | PIH | Bingham, Bonneville | 2 hr |
| Aug 2, 12:34 PM MDT | Areal Flood Advisory | PIH | Blaine, Butte, Custer | 3 hr |
| Aug 2, 12:35 PM MDT | Special Weather Statement | PIH | Caribou | 40 min |
| Aug 2, 12:37 PM MDT | Special Weather Statement | PIH | Bonneville | 53 min |
| Aug 2, 12:58 PM MDT | Areal Flood Advisory | PIH | Butte, Custer | 2 hr |
| Aug 2, 1:34 PM MDT | Areal Flood Advisory | PIH | Blaine, Custer | 116 min |
| Aug 2, 1:35 PM MDT | Areal Flood Advisory | PIH | Bonneville, Madison, Teton | 115 min |
| Aug 2, 2:05 PM MDT | Areal Flood Advisory | PIH | Custer | 115 min |
| Aug 2, 2:05 PM MDT | Areal Flood Advisory | PIH | Bannock, Power | 115 min |
| Aug 2, 2:12 PM MDT | Special Weather Statement | PIH | Bear Lake | 48 min |
| Aug 2, 2:34 PM MDT | Areal Flood Advisory | PIH | Blaine | 116 min |
| Aug 2, 2:44 PM MDT | Areal Flood Advisory | PIH | Butte, Clark | 2 hr |
| Aug 2, 2:50 PM MDT | Areal Flood Advisory | PIH | Bannock | 23 min |
| Aug 2, 2:58 PM MDT | Areal Flood Advisory | PIH | Blaine, Butte, Custer | 2 hr |
| Aug 2, 3:11 PM MDT | Special Weather Statement | PIH | Butte, Clark, Jefferson | 64 min |
| Aug 2, 3:13 PM MDT | Flash Flood Warning | PIH | Bannock | 77 min |
| Aug 2, 3:28 PM MDT | Areal Flood Advisory | PIH | Bannock, Caribou | 62 min |
| Aug 2, 3:33 PM MDT | Areal Flood Advisory | PIH | Bannock, Oneida | 57 min |
| Aug 2, 3:41 PM MDT | Areal Flood Advisory | PIH | Blaine, Custer | 106 min |
| Aug 2, 3:41 PM MDT | Special Weather Statement | PIH | Jefferson | 49 min |
| Aug 2, 3:45 PM MDT | Special Weather Statement | PIH | Caribou | 45 min |
| Aug 2, 3:50 PM MDT | Special Weather Statement | PIH | Caribou | 40 min |
| Aug 2, 3:58 PM MDT | Special Weather Statement | PIH | Franklin | 47 min |
| Aug 2, 4:00 PM MDT | Areal Flood Advisory | PIH | Blaine | 2 hr |
| Aug 2, 4:04 PM MDT | Special Weather Statement | PIH | Oneida | 41 min |
| Aug 2, 4:11 PM MDT | Special Weather Statement | PIH | Oneida | 49 min |
| Aug 2, 4:14 PM MDT | Areal Flood Advisory | PIH | Butte | 68 min |
| Aug 2, 4:18 PM MDT | Areal Flood Advisory | PIH | Bannock, Caribou, Franklin | 96 min |
| Aug 2, 4:21 PM MDT | Special Weather Statement | PIH | Bear Lake | 39 min |
| Aug 2, 4:27 PM MDT | Areal Flood Advisory | PIH | Blaine | 107 min |
| Aug 2, 4:35 PM MDT | Special Weather Statement | PIH | Jefferson | 40 min |
| Aug 2, 4:41 PM MDT | Special Weather Statement | PIH | Fremont | 49 min |
| Aug 2, 4:44 PM MDT | Special Weather Statement | PIH | Bear Lake | 46 min |
| Aug 2, 4:46 PM MDT | Areal Flood Advisory | PIH | Butte, Custer | 69 min |
| Aug 2, 4:50 PM MDT | Special Weather Statement | PIH | Butte | 40 min |
| Aug 2, 4:58 PM MDT | Areal Flood Advisory | PIH | Bannock, Franklin | 56 min |
| Aug 2, 5:01 PM MDT | Special Weather Statement | PIH | Franklin | 44 min |
| Aug 2, 5:20 PM MDT | Areal Flood Advisory | PIH | Blaine, Lincoln | 55 min |
| Aug 2, 5:25 PM MDT | Special Weather Statement | PIH | Clark | 50 min |
| Aug 2, 5:39 PM MDT | Special Weather Statement | PIH | Minidoka | 51 min |
| Aug 2, 5:46 PM MDT | Special Weather Statement | PIH | Lincoln | 59 min |
| Aug 2, 5:52 PM MDT | Special Weather Statement | PIH | Bingham | 83 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.